HIV Related Myopathy - loss of bowel control
Apr 9, 2001
Dr. Dieterich: I have recently been diagnosed with HIV related myopathy which has caused numbness in the anal and rectal area and a concurrent loss of countenence. What can I do to manaage and/or minimize what has recently become a serious quality of life issue for me. My physician has not had any experience with this and I'm left on my own to find my way. thanks, Scott Coder (a former patient of yours)
Response from Dr. Dieterich
Dear Scott, That can be very troubling. This is neuropathy and meds that help that may help. Often Elavil at bedtime is helpful and stool hardeners like imodium. If it is from the D drugs, then you might consider switching. Finally, some people think that carnitine, Co Q and riboflavin can help neuropathy. DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get Hepatitis From Oysters?
- How Do I Speed Up Recovery Of Genital Herpes?
- How Do You Get Rid Of A Vaginal Staph Infection?
- 6 Months Hiv Test Was Nonreactive After Unprotected Oral Sex
- Can You Infect Someone With HIV Days After You Are Infected?
- Does Lambskin Condom Look Different From Latex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.